Results in Mathematics

, 73:26 | Cite as

An Extremal Property of p-mean Width

  • Qunli Long
  • Songjun Lv


Several isoperimetric type inequalities for p-mean width of convex bodies in \(\mathbb {R}^n\) are established. These inequalities show the interrelations among the p-mean width of a convex body in \(\mathbb {R}^n\), an isotropic measure on unit sphere, and the newly-introduced \(L_{r,s}\)-pseudo-moment body of the given body in \(\mathbb {R}^n\). The equalities in these inequalities are all characterized by parallelotopes.


Isoperimetric inequality p-mean width isotropic measure optimal transportation generalized \(L_\infty \) parallelotope 

Mathematics Subject Classification



  1. 1.
    Ball, K.: Volumes of sections of cubes and related problems, Geometric aspects of functional analysis (J. Lindenstrauss and V.D. Milman, Eds.), Springer Lecture Notes in Math. 1376, pp. 251–260 (1989)Google Scholar
  2. 2.
    Ball, K.: Volume ratios and a reverse isoperimetric inequality. J. Lond. Math. Soc. 44(2), 351–359 (1991)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Ball, K.: Shadows of convex bodies. Trans. Am. Math. Soc. 327, 891–901 (1991)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Barthe, F.: On a reverse form of the Brascamp–Lieb inequality. Invent. Math. 134, 335–361 (1998)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Barthe, F.: An extremal property of the mean width of the simplex. Math. Ann. 310, 685–693 (1998)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Gardner, R.J.: Geometric Tomography, Encyclopedia of Mathematics and its Applications, vol. 58. Cambridge University Press, New York (2006)Google Scholar
  7. 7.
    Giannopoulos, A., Papadimitrakis, M.: Isotropic surface area measures. Mathematika 46, 1–13 (1999)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gruber, P.M.: Convex and Discrete Geometry, Grundlehren der Mathematischen Wisenschaften, vol. 336. Springer, Berlin-Heidelberg (2007)Google Scholar
  9. 9.
    Huang, Q., He, B.: Gaussian inequalities for Wulff shapes. Geom. Dedic. 169, 33–47 (2014)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Li, A.J., Leng, G.: Mean width inequalities for isotropic measures. Math. Z. 270, 1089–1110 (2012)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Li, A.J., Huang, Q.: The \(L_p\) Loomis–Whitney inequality. Adv. Appl. Math. 75, 94–115 (2016)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Li, A.J., Huang, Q.: The dual Loomis–Whitney inequality. Bull. Lond. Math. Soc. 48, 676–690 (2016)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Lieb, E.L., Loss, M.: Analysis, 2nd edition, Graduate studies in Mathematics, vol. 14. American Mathematical Society, Providence (2001)Google Scholar
  14. 14.
    Loomis, L.H., Whitney, H.: An inequality related to the isoperimetric inequality. Bull. Am. Math. Soc. 55, 961–962 (1949)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Lutwak, E.: The Brunn–Minkowski–Firey theory. I. Mixed volumes and the Minkowski problem. J. Differ. Geom. 38, 131–150 (1993)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Lutwak, E.: The Brunn–Minkowski–Firey theory. II. Affine and geominimal surface areas. Adv. Math. 118, 244–294 (1996)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Lutwak, E., Yang, D., Zhang, G.: \(L_p\) affine isoperimetric inequality. J. Differ. Geom. 56, 111–132 (2000)CrossRefMATHGoogle Scholar
  18. 18.
    Lutwak, E., Yang, D., Zhang, G.: Volume inequalities for subspaces of \(L_p\). J. Differ. Geom. 68, 159–184 (2004)CrossRefMATHGoogle Scholar
  19. 19.
    Lutwak, E., Yang, D., Zhang, G.: Volume inequalities for isotropic measures. Am. Math. J. 129, 1711–1723 (2007)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Lutwak, E., Yang, D., Zhang, G.: A volume inequality for polar bodies. J. Differ. Geom. 84(1), 163–178 (2010)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Lutwak, E., Zhang, G.: Blaschke–Santalo inequalities. J. Differ. Geom. 47, 1–16 (1997)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Meyer, M.: A volume inequality concerning sections of convex sets. Bull. Lond. Math. Soc. 20, 151–155 (1988)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Meyer, M., Pajor, A.: On the Blaschke–Santal inequality. Arch. Math. (Basel) 55, 82–93 (1990)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Schuster, F.E., Weberndorfer, M.: Volume inequalities for asymmetric Wulff shapes. J. Differ. Geom. 92, 263–283 (2012)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Schneider, R.: Convex bodies: The Brunn–Minkowski theory, 2nd Edn, Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (2014)Google Scholar
  26. 26.
    Schechtman, G., Schmuckenschläger, M.: (1995) A concentration inequality for harmonic measures on the sphere, GAFA Seminar ed. by J. Lindenstrauss and V. Milman, Operator Theory Advances and Applications 77, 255-274Google Scholar
  27. 27.
    Schmuckenschläger, M.: (1999) An extremal property of the regular simplex. In: Convex Geometric Analysis (Berkeley, CA, 1996), pp. 199–202. Math. Sci. Res. Inst. Publ., vol. 34 Cambridge University Press, CambridgeGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematical SciencesChongqing Normal UniversityChongqingChina

Personalised recommendations